MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OCTARAY, GALAXY, 48P, 2-5-2-5-2, F-CURVE; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC OCTARAY, GALAXY, 48P, 2-5-2-5-2, F-CURVE; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Model Number D160905
Medical Device Problem Code Signal Artifact/Noise (1036)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1.Initial reporter facility name (cont.): (b)(6) hospital.The biosense webster, inc.(bwi) product analysis lab received the device on 21-mar-2023.The device evaluation was completed on 26-apr-2023.A visual inspection and electrical test were following bwi procedures.The device was inspected, and electrodes #31 and 32 were found lifted with foreign material.Foreign material was sent to fourier transform infrared spectroscopy for further analysis and it was concluded that the infrared spectroscopy (ir) data reveals that foreign material showed the absorption peaks for polytetrafluoroethylene (ptfe)-based material.However, the source of origin cannot be determined.An electrical test was performed, and the catheter failed, no electrical readings were observed on electrodes due to the damage on electrodes.The root cause of the foreign material could be related to the damage observed however this cannot be conclusively determined.A manufacturing record evaluation was performed for the finished device 30848463l number, and no internal action was found during the review.It should be noted that product failure is multifactorial.The instructions for use contain the following precautions in the instructions for use: this catheter is recommended for use with an 8f guiding sheath as the distal spines may be damaged if used with a sheath that is not compatible and is recommended to collapse the spines together before insertion and avoid bending the spines.As part of biosense webster's quality process, all devices are manufactured, inspected, and released to approved specifications.This product issue will be addressed through bwi's quality system.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) procedure with a octaray, galaxy, 48p, 2-5-2-5-2, f-curve and the biosense webster inc, (bwi) product analysis lab observed that the electrodes #31 and 32 were lifted with foreign material.During the case, it was reported that there was noise on all splines of the octaray catheter.To troubleshoot, the cables were reseated with no resolution.The catheter cable was replaced with no resolution.Upon replacing the catheter, the issue was resolved, and the procedure was continued.No adverse patient consequences were reported.The bad/partial ecg was assessed as not mdr reportable.The potential risk that it could cause or contribute to a death or serious deterioration in state of health is remote.This event is being reported because the biosense webster inc, (bwi) product analysis lab received the device for evaluation and found on 26-apr-2023 that electrodes #31 and 32 were lifted with foreign material.This finding was assessed as mdr reportable.Therefore, the awareness date for this reportable lab finding is 26-apr-2023.

Brand Name
OCTARAY, GALAXY, 48P, 2-5-2-5-2, F-CURVE
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key16981616
Report Number2029046-2023-01123
Device Sequence Number12455442
Product Code MTD
UDI-Device Identifier10846835021158
UDI-Public10846835021158
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K193237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/13/2023
Device Model NumberD160905
Device Catalogue NumberD160905
Device Lot Number30848463L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/21/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/26/2023
Initial Report FDA Received Date05/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM; GUIDING PIN; GUIDING PIN; GUIDING PIN; GUIDING PIN SCREW; GUIDING PIN SCREW; GUIDING PIN SCREW; OCTA,LNG,48P,2-5-2-5-2,F-CURVE; UNK BRAND CABLE; UNK BRAND CABLE
Patient SexUnknown